MAUDE Adverse Event Report: DEPUY SYNTHES PRODUCTS LLC CRESCENTIC BLADE 27MM RADIUS/50MMX0.6MM; BLADE, SAW, GENERAL AND PLASTIC SURGERY, SURGICAL

DEPUY SYNTHES PRODUCTS LLC CRESCENTIC BLADE 27MM RADIUS/50MMX0.6MM; BLADE, SAW, GENERAL AND PLASTIC SURGERY, SURGICAL
Catalog Number 03.000.395
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/21/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter¿s phone number was not provided.As of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.If additional information should become available, a supplemental medwatch report will be sent accordingly.
 
Event or Problem Description
It was reported from (b)(6) that during an unspecified surgical procedure, it was observed that the cutter device broke easily.It was not reported if there were any delays in the surgical procedure or whether a spare device was available for use.There was patient involvement.There were no injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The actual device was returned for evaluation.Reliability engineering evaluated the device and determined that the saw blade showed blunt and broken off saw teeth together with a ruptured but not broken off blade.It was noted that the main damage was from the welding line.It was noted that broken off teeth are a typical sign for cutting hard material, for example metal.Blunt saw teeth are a typical sign for recurrent usage of cutting tools.The overall condition of the saw blade represented a heavily used cutting tool.Therefore, the reported condition was confirmed.During review of the device manufacturing records for this device it was found that there were no anomalies that occurred during the manufacturing or processing of the device that would have been expected to cause or contribute to the reported event.The assignable root cause was determined to be due to normal wear.If additional information should become available, a supplemental medwatch will be submitted accordingly.

Brand Name
CRESCENTIC BLADE 27MM RADIUS/50MMX0.6MM
Common Device Name
BLADE, SAW, GENERAL AND PLASTIC SURGERY, SURGICAL
Manufacturer (Section D)
DEPUY SYNTHES PRODUCTS LLC
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key7838499
Report Number8030965-2018-56120
Device Sequence Number19129795
Product Code GFA
UDI-Device Identifier07611819996038
UDI-Public(01)07611819996038(11)150728
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.000.395
Device Lot NumberMA1010
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/12/2018
Initial Date Received by Manufacturer 08/21/2018
Supplement Date Received by Manufacturer10/17/2018
Initial Report FDA Received Date08/31/2018
Supplement Report FDA Received Date10/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1